Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 207, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 19, 2006, 4:28 PM CDT for Douglas County, Illinois. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 19, 2006, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Douglas County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:48 PM CDT | HAIL 1 | Tuscola, IL | |
| Jun 19, 4:48 PM CDT | HAIL 1.25 | Tuscola, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 192128
SVRILX
ILC041-192200-
/O.NEW.KILX.SV.W.0207.060619T2128Z-060619T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
428 PM CDT MON JUN 19 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS.
* UNTIL 500 PM CDT
* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF GARRETT...OR ABOUT 10 MILES SOUTHEAST OF MONTICELLO...AND
WAS MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
TUSCOLA...
CAMARGO...
HINDSBORO...
NEWMAN...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3988 8848 3980 8847 3965 8817 3971 8798
3979 8798 3989 8826
$$
KH3 follow-up statements
000
WWUS53 KILX 192139
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
439 PM CDT MON JUN 19 2006
ILC041-192200-
/O.CON.KILX.SV.W.0207.000000T0000Z-060619T2200Z/
DOUGLAS-
439 PM CDT MON JUN 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR DOUGLAS COUNTY...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GARRETT...OR 2 NORTHWEST OF TUSCOLA...MOVING SOUTHEAST
AT 40 MPH. ANOTHER SEVERE STORM WAS OVER ATWOOD.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
TUSCOLA.
CAMARGO.
HINDSBORO.
NEWMAN.
ATWOOD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3988 8848 3980 8847 3965 8817 3971 8798
3979 8798 3989 8826
$$
KH000
WWUS53 KILX 192147
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
447 PM CDT MON JUN 19 2006
ILC041-192200-
/O.CON.KILX.SV.W.0207.000000T0000Z-060619T2200Z/
DOUGLAS-
447 PM CDT MON JUN 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR DOUGLAS COUNTY...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR TUSCOLA...MOVING SOUTHEAST AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
TUSCOLA.
CAMARGO.
HINDSBORO.
NEWMAN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3988 8848 3980 8847 3965 8817 3971 8798
3979 8798 3989 8826
$$
KH000
WWUS53 KILX 192206
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT MON JUN 19 2006
ILC041-192215-
/O.EXP.KILX.SV.W.0207.000000T0000Z-060619T2200Z/
DOUGLAS-
505 PM CDT MON JUN 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST DOUGLAS COUNTY
EXPIRED AT 500 PM CDT...
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST DOUGLAS COUNTY
CONTINUES UNTIL 6 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
NORTHWEST DOUGLAS COUNTY FROM TUSCOLA NORTHWEST. THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE. A SEVERE STORM WAS 9 MILES SOUTHEAST OF
TUSCOLA...MOVING SOUTHEAST AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
HINDSBORO.
OTHER LOCATIONS AFFECTED INCLUDE...TUSCOLA AND MURDOCK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3988 8848 3980 8847 3965 8817 3971 8798
3979 8798 3989 8826
$$
KHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:36 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 19, 3:36 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 336 PM CDT MON JUN 19 2006 .DISCUSSION... SFC BOUNDARY ALMOST ALL THE WAY THRU THE CWA THIS AFTERNOON...BUT STEADY WAA AND BACKING WINDS BRINGING PLENTY OF WARM AIR FUEL TO DEVELOPING THUNDERSTORMS WITH RESPONSE TO A VIGOROUS VORT MAX MOVING THRU. WITH BREAKING WEATHER...WILL KEEP THIS SHORT AND SWEET. MODELS DIFFER GREATLY IN THE EXTENDED AS FAR AS TIMING...THOUGH FOR THE MOST PART...EVERYTHING ELSE WILL BE JUST FINE. USED A BLEND IN THE SHORT TERM...MORE OR LESS JUST MILD ADJUSTMENTS IN THE LONG TERM. SHORT TERM...TONIGHT THROUGH WEDNESDAY... SHORT WAVE ON THE MOVE THROUGH THE REGION NOW...WITH MOSTLY WEST/NORTHWESTERLY FLOW...JUST ON THE BACKSIDE OF AN ADVANCING TROF. TROF AXIS EXTENDING FROM HUDSON BAY THROUGH MI/IN/IL. VAGUE RIDGING OVER THE CENTRAL PLAINS. TONIGHT...BEHIND ADVANCING STORMS...FLOW WILL CONTINUE TO BECOME SLIGHTLY MORE ZONAL WITH VARIOUS IMPULSES RIDING ALONG A FLUCTUATING SURFACE BOUNDARY MOVING BACK NORTH AS A WARM FRONT TONIGHT. TUESDAY NIGHT/WED...MODELS ARE HINTING AT MCS DEVELOPMENT...HAVE UPPED THE POPS SLIGHTLY. COOLED TEMPS SLIGHTLY WITH COLD POOL AND CLOUD COVER FOR WEDNESDAY. LONG TERM...THURSDAY THROUGH MONDAY... CHANCES FOR PRECIP CONTINUE THROUGH THE WEEK FOR CENTRAL ILLINOIS...AS SFC BOUNDARY CONTINUES TO MOVE BACK AND FORTH OVER THE REGION...WITH A STREAM OF SMALL IMPULSES RIDING ALONG THE MORE ZONAL FLOW ALOFT. AS THE WEEKEND APPROACHES...MODELS BEGIN TO BUILD A RIDGE OVER THE WRN CONUS...EVENTUALLY BRINGING A WAVE PATTERN BACK TO THE ERN HALF OF THE COUNTRY...AND DEVELOPING AN UPPER LEVEL TROF OVER THE GREAT LAKES. ALSO ON SATURDAY...WAVE PREVIOUSLY MENTIONED IN FORECAST DISCUSSION ON 00Z GFS IS FALLING APART WITH SUCCESSIVE MODEL RUNS /12Z/...AND WILL NOT BE PUT IN FOR THIS FORECAST EITHER. DRY FOR REST OF FORECAST PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
Hazardous weather outlook, Jun 19, 11:25 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT MON JUN 19 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1125 AM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY NEAR I-57 WILL PUSH EAST ACROSS EASTERN ILLINOIS THIS AFTERNOON...COLLIDING WITH A HUMID AND VERY UNSTABLE AIR MASS. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL RACE SOUTHEAST ACROSS CENTRAL ILLINOIS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON...AND BECOME MORE WIDESPREAD OVER EASTERN ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING EAST OF I-55...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LARGE HAIL...VERY HEAVY RAIN AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL LINGER ACROSS THE AREA THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARY WILL BRING A PERIODIC RISK OF THUNDERSTORMS WITH THEM. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE. MONITOR LATER OUTLOOKS FOR UPDATES ON THE ACTIVE WEATHER PATTERN EXPECTED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF I-55 BETWEEN NOON AND 7 PM. KMH/BAK
In the hours before
Local storm report, Jun 19, 3:04 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG STANFORD 40.43N 89.22W
06/19/2006 MCLEAN IL EMERGENCY MNGR
TREE LIMBS DOWN IN STANFORD. WINDS ESTIMATED AT 60 MPH.
&&
SCHAFFERLocal storm report, Jun 19, 3:09 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BLOOMINGTON 40.48N 88.97W
06/19/2006 M0.75 INCH MCLEAN IL NWS EMPLOYEE
WINDS ESTIMATED AT 55 MPH.
&&
SCHAFFERLocal storm report, Jun 19, 3:33 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL BLOOMINGTON 40.48N 88.97W
06/19/2006 M1.00 INCH MCLEAN IL TRAINED SPOTTER
QUARTER SIZED HAIL ON THE SOUTH SIDE OF BLOOMINGTON.
&&
SCHAFFERLocal storm report, Jun 19, 3:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG BLOOMINGTON 40.48N 88.97W
06/19/2006 MCLEAN IL TRAINED SPOTTER
TWO TREES DOWN ON THE SOUTH SIDE OF BLOOMINGTON.
&&
SCHAFFERLocal storm report, Jun 19, 3:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CLINTON 40.15N 88.96W
06/19/2006 DE WITT IL EMERGENCY MNGR
TREE DOWN ON IL ROUTE 54 IN CLINTON
&&
SCHAFFERLocal storm report, Jun 19, 4:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
414 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL CLINTON 40.15N 88.96W
06/19/2006 E0.75 INCH DE WITT IL EMERGENCY MNGR
PENNY SIZED HAIL COVERING THE GROUND TO A DEPTH OF 1 INCH
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 27 min |
| Jun 19, 2:56 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 49 min |
| Jun 19, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Piatt | 37 min |
| Jun 19, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 57 min |
| Jun 19, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 30 min |
| Jun 19, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 49 min |
| Jun 19, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.